MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS25
Medical Device Problem Codes Positioning Failure (1158); Migration (4003)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 05/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Since the device was not returned for analysis, the manufacturer couldn't perform further investigation on the explanted prosthesis.Based on the information received, no device anomalies or malfunction were noted or suspected both at the time of perceval implant and explant.As per medical judgment received, the insufficiency was due to a displacement of the perceval prosthesis in the left ventricle caused by excessive decalcification and consequent tissue damage to the patient's native annulus which prevented an adequate anchoring of the prosthesis.As such, the root cause of the reported event can be attributed to an unintended user error occurred at the time of perceval implant.
 
Event or Problem Description
The manufacturer was informed of a perceval pvs size l valve explant occurred on (b)(6) 2024 due to severe aortic insufficiency.The prosthesis had been implanted on (b)(6) 2024.As per medical judgement received, there was no anomaly or malfunction of the perceval prosthesis noted or suspected and the insufficiency occurred because the valve slipped into the left ventricle due to excessive decalcification performed on the patient's aortic annulus at the time of implant.Reportedly, the native annulus was very calcific, and an extreme decalcification needed to be performed which led to a damage of the annulus.This prevented an adequate anchoring of the perceval prosthesis despite the correct sizing performed.The reoperation was conducted with no complications to the patient and the perceval valve was ultimately replaced with a sutured bioprosthesis from a different manufacturer (edwards lifesciences magna ease size 25).The patient underwent standard medication and treatment after reintervention.The healthcare facility did not deem it necessary to perform any specific analysis on the explanted perceval prosthesis, and the manufacturer was informed that the device will not be returned for analysis.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key19534051
Report Number3004478276-2024-00140
Device Sequence Number6216374
Product Code LWR
UDI-Device Identifier00896208000436
UDI-Public(01)00896208000436(240)ICV1210(17)260413
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2026
Device Model NumberPVS25
Device Catalogue NumberICV1210
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer07/10/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale